MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X60; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X60; STENT, ILIAC
Model Number C08060SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to report # 9616099-2022-05582.A review of the manufacturing documentation associated with lot 18061150 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the first smart control was implanted; however, the stent accidently popped out and implanted in the aorta.Its proximal edge barely hung over the entrance area.A second smart control stent was implanted and attempted to stabilize in the subclavian artery; however, it popped out as well and fell to the vicinity of the l2 of the aorta with the 8x60 stent overlapping the 8x30 stent.The aorta diameter was narrow and was trapped in calcification and was implanted along the aorta.The lesion was the subclavian artery with stenosis.A smart 9x40 were implanted in subclavian artery lesion.A non-cordis 5x40 balloon catheter was inflated as post-dilation and the procedure was completed.There was no reported injury to the patient.A left upper extremity approach was made with a non-cordis guiding catheter and a non-cordis wire crossed the lesion.A saber otw (3-40) was inflated as pre-dilation.There was an attempt to retrieve the patient due to the patient having temporary leg and abdominal pain, but the patients symptoms calmed down and it was decided to follow up.The devices will not be returned for evaluation as they were discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is related to report # 9616099-2022-05582.The first smart control was implanted; however, the stent accidently popped out and implanted in the aorta.Its proximal edge barely hung over the entrance area.A second smart control stent was implanted and attempted to stabilize in the subclavian artery; however, it popped out as well and fell to the vicinity of the l2 of the aorta with the 8x60 stent overlapping the 8x30 stent.The aorta diameter was narrow and was trapped in calcification and was implanted along the aorta.The lesion was the subclavian artery with stenosis.A smart 9x40 were implanted in subclavian artery lesion.A non-cordis 5x40 balloon catheter was inflated as post-dilation and the procedure was completed.A left upper extremity approach was made with a non-cordis guiding catheter and a non-cordis wire crossed the lesion.A saber otw (3-40) was inflated as pre-dilation.There was an attempt to retrieve the patient due to the patient having temporary leg and abdominal pain, but the patients¿ symptoms calmed down and it was decided to follow up.There was no reported injury to the patient.The product was not returned for analysis.A product history record (phr) review of lot 18061150 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses~ deployment difficulty - premature/in patient - during advancement¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors such as the user¿s interaction with the device during use likely contributed to the reported events.However, with the limited amount of information available regarding lesion characteristics and without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.According to the instructions for use (ifu) ¿advance the device over the guidewire and through the introducer to the target site.If resistance is met during delivery system introduction, the system should be withdrawn and another system used.If resistance is felt during retraction of the outer sheath do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ additionally, ¿recrossing a partially or fully deployed stent with adjunct devices must be performed with caution.Slack removal: advance the stent delivery system past the lesion site, pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the lesion site.Ensure that the stent delivery system outside the patient remains flat and straight.Caution: slack in the catheter shaft either outside or inside the patient may result in deploying the stent beyond the lesion site.Note: failure to maintain a fixed handle position or constraining the catheter shaft during deployment may result in stent compression (shortening) or elongation.Note: the stent may be deployed using two hands (¿pin and pull¿ method) by holding the proximal end of the handle stationary with one hand and sliding the deployment lever back towards the stationary hand.Stent deployment is complete when the proximal markers appose to the vessel wall and the outer sheath radiopaque marker is proximal to the inner shaft stent stop.Note: when more than one stent is required to cover the lesion, the more distal stent should be placed first.Efforts should be taken to minimize the stent overlap.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART CONTROL, ILIAC 8X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14191034
Report Number9616099-2022-05583
Device Sequence Number4332807
Product Code NIO
UDI-Device Identifier20705032024157
UDI-Public(01)20705032024157(17)230930(10)18061150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberC08060SL
Device Catalogue NumberC08060SL
Device Lot Number18061150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/23/2022
Supplement Report FDA Received Date05/12/2022
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (5-40 ADMIRAL, MEDTRONIC).; GUIDING CATHETER (OPTIMOPPI, TOKAI MEDICAL PRODUCT.; SABER OTW (3-40).; SMART (9-40).; WIRE (CRUISE, ASAHI INTECC).
Patient SexUnknown